Alert archive / Florida / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 51, NWS Miami, FL

May 28, 2012Palm Beach County, Florida

NWS Miami, FL issued this severe thunderstorm warning at May 28, 2012, 3:59 PM EDT for Palm Beach County, Florida. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 28, 2012, 3:59 PM EDT (19:59 UTC)
Expired
May 28, 2012, 4:45 PM EDT
In force
46 min
Issued by
NWS Miami, FL
Area
Storm-based polygon

County Palm Beach County, FL

The radar

The Miami radar (KAMX), 104 km from the middle of the area, began a volume at 20:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 8.0 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2012-05-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1204 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2012-05-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -9 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1204 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
832 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
-9 m²/s²
0-3 km storm-relative helicity
8 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

646 
WUUS52 KMFL 281959
SVRMFL
FLC099-282045-
/O.NEW.KMFL.SV.W.0051.120528T1959Z-120528T2045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIAMI FL
359 PM EDT MON MAY 28 2012

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL PALM BEACH COUNTY IN SOUTH FLORIDA.

* UNTIL 445 PM EDT

* AT 356 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 10
  MILES SOUTHWEST OF LOXAHATCHEE NATIONAL WILDLIFE REFUGE...AND
  MOVING NORTH AT 15 MPH.

* THE STORM WILL AFFECT...
  LOXAHATCHEE NATIONAL WILDLIFE REFUGE...
  AND SURROUNDING COMMUNITIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MPH AND
OR LARGE HAIL. FREQUENT TO EXCESSIVE LIGHTNING AND HEAVY RAINFALL IS
ALSO POSSIBLE. IF THE STORM APPROACHES YOUR LOCATION, SEEK SHELTER IN
AN ENCLOSED BUILDING ON THE LOWEST FLOOR AND STAY AWAY FROM WINDOWS.

SEVERE THUNDERSTORMS CAN ALSO PRODUCE TORNADOES WITH LITTLE OR NO
ADVANCE WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN AN INTERIOR
ROOM IN THE LOWEST FLOOR OF YOUR HOUSE OR BUSINESS IF A TORNADO IS
SPOTTED.

&&

LAT...LON 2667 8044 2666 8011 2635 8024 2634 8039
TIME...MOT...LOC 1959Z 191DEG 13KT 2640 8032

$$

MJB
1 follow-up statement
861 
WWUS52 KMFL 282019
SVSMFL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
419 PM EDT MON MAY 28 2012

FLC099-282045-
/O.CON.KMFL.SV.W.0051.000000T0000Z-120528T2045Z/
PALM BEACH FL-
419 PM EDT MON MAY 28 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR CENTRAL PALM BEACH COUNTY...

AT 418 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER 
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS 
LOCATED NEAR LOXAHATCHEE NATIONAL WILDLIFE REFUGE...MOVING NORTH AT 
15 MPH.

SEVERE THUNDERSTORMS CAN PRODUCE VERY STRONG WINDS IN EXCESS OF 58
MPH...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAINFALL. STAY
INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 2667 8044 2666 8011 2640 8022 2643 8040
TIME...MOT...LOC 2019Z 191DEG 13KT 2647 8030

$$

MJB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 28, 2:36 PM EDT, 1 hour 23 minutes earlier.

Area forecast discussion, May 28, 2:36 PM EDT, 1 hour 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
236 PM EDT MON MAY 28 2012

.SHORT TERM (TONIGHT- WEDN. NIGHT)...
THE LATEST NUMERICAL GUIDANCE HAS INITIALIZED WELL WITH THE
CURRENT SYNOPTIC PATTERN AND GENERALLY REMAINS IN GOOD AGREEMENT
THROUGH THE SHORT-TERM PERIOD. AS BERYL BEGINS TO LIFT NORTHEAST
TO THE CAROLINA COAST OVER THE NEXT FEW DAYS...ANOTHER SHORTWAVE
TROUGH WILL DIG SOUTHEAST OVER THE REGION MAINTAINING A BROAD
CYCLONIC UPPER FLOW. AT THE SURFACE...THE MODELS INDICATE THE
SUBTROPICAL RIDGE AXIS WILL REMAIN OVER OR JUST SOUTH OF THE LOCAL
AREA WITH SOUTH AND SOUTHWEST FLOW CONTINUING THROUGH THE LOWER-
LEVELS INTO THE MID-WEEK PERIOD. THE COMBINATION OF THE UPPER
TROUGH...DAYTIME HEATING AND SUFFICIENT SURFACED BASED INSTABILITY
WILL BE ENOUGH TO TRIGGER SCATTERED SHOWERS AND STORMS EACH
DAY...DESPITE THE DRIER MID/UPPER LEVEL AIR. WITH THE PRIMARY FLOW
THROUGH THE DEEP LAYER REMAINING OUT OF THE SSW THROUGH THE SHORT-
TERM PERIOD...EXPECT THE BULK OF THE AFTERNOON CONVECTION TO
BECOME CONCENTRATED OVER THE NORTH AND EASTERN HALF OF THE LOCAL
AREA EACH DAY...OR ANYWHERE FROM INLAND MIAMI-DADE TO PALM BEACH
COUNTIES. IN ADDITION TO THE SOUTHWEST FLOW...SLIGHTLY WARMER
TEMPERATURES ARE TO BE ANTICIPATED ACROSS THE EAST COAST
METRO/COASTAL AREAS EACH DAY.

LONG TERM (THURSDAY-WEEKEND)
MODELS REMAIN IN DECENT AGREEMENT THROUGH THE FIRST FEW DAYS OF THE
LONG-RANGE PERIOD AND GENERALLY INDICATE THE UPPER TROUGH ACROSS THE
GULF DEEPENING WITH THE UPPER SOUTHWEST FLOW CONTINUING ACROSS THE
LOCAL AREA. THIS COMBINED WITH INCREASING DEEP LAYER MOISTURE
SPREADING NORTH INTO THE LOCAL AREA WILL TRANSLATE TO INCREASING
RAINFALL CHANCES INTO THE WEEKEND, IF VERIFIES. FOR NOW...WILL
CONTINUE TO INDICATE SCATTERED ACTIVITY DEVELOPING EACH DAY FAVORING
THE EAST COAST AREAS AND INCREASE POPS AS CONFIDENCE INCREASES OVER
THE UPCOMING FEW DAYS.

&&

.MARINE...
LIGHT TO MODERATE SOUTH AND SOUTHWEST WINDS WILL BE EXPECTED
THROUGH THE MID-WEEK PERIOD WITH ISOLATED SHOWERS AND STORMS
REMAINING POSSIBLE EACH DAY. LATE MORNING AND AFTERNOON SEA
BREEZES WILL TRANSLATE TO CHOPPIER CONDITIONS EACH DAY...MAINLY
NEAR THE COAST.

&&

.AVIATION...
THE WEST COAST SEA BREEZE IS PUSHING ACROSS THE AREA...AS THE EAST
COAST SEA BREEZE HAS DEVELOPED AND PUSH JUST WEST OF THE EAST
COAST TAF SITES. THE WEST COAST SEA BREEZE WILL CONTINUE TO MOVE
EAST ACROSS SOUTH FLORIDA THIS AFTERNOON INTO THIS EVENING...AS
THE EAST COAST SEA BREEZE REMAINS NEARLY STATIONARY JUST EAST OF
THE EAST COAST TAF SITES. SO WILL CONTINUE THE SOUTHEAST WIND FLOW
AROUND 15 KTS WITH GUSTS UP TO 20 TO 21Z FOR THIS AFTERNOON BEFORE
DECREASING TO LIGHT AND VARIABLE AFTER 03Z TONIGHT FOR THE EAST
COAST TAF SITES. FOR KAPF TAF SITE...THE WINDS WILL REMAIN
SOUTHWEST AT 10 TO 15 KNOTS WITH GUSTS UP TO 18Z BEFORE DECREASING
TO LIGHT AND VARIABLE AFTER 02Z.

SHOWERS AND THUNDERSTORMS WILL ALSO CONTINUE TO DEVELOP ALONG THE
WEST COAST SEA BREEZE AND MOVE NORTHEAST TOWARDS KPBI...KFLL...AND
KFXE TAF SITES THIS AFTERNOON. SO WILL CONTINUE THE VCTS FOR THESE
TAF SITES THROUGH 01Z ALONG WITH A TEMPO GROUP BETWEEN 19Z AND 23Z
FOR REDUCTIONS OF VIS AND CEILING DOWN TO MVFR CONDITIONS WITH THE
SHOWERS AND THUNDERSTORMS. FOR KMIA...KOPF...AND KTMB THERE SHOULD
ONLY BE SHOWERS THIS AFTERNOON INTO THIS EVENING. SO WILL CONTINUE
THE VCSH FOR THESE TAF SITES THROUGH 03Z.

AFTER 03Z...THE WEATHER SHOULD GO DRY SO WILL CONTINUE THE DRY
WEATHER AT ALL OF THE EAST COAST TAF SITES AFTER 3Z TONIGHT. KAPF
TAF SITE SHOULD ALSO REMAIN DRY THIS AFTERNOON INTO TONIGHT ALONG
WITH VFR CONDITIONS.

&&

.FIRE WEATHER...
DEPRESSION BERYL WAS LOCATED OVER NORTH FLORIDA EARLY THIS
AFTERNOON. BERYL IS FORECAST BY THE NATIONAL HURRICANE CENTER TO
MOVE SLOWLY TO THE NORTH TO NORTHEAST DIRECTION TONIGHT INTO
TUESDAY INTO SOUTHEAST GEORGIA...BEFORE MOVING NORTHEAST INTO THE
WESTERN ATLANTIC WATERS ON WEDNESDAY. THIS WILL KEEP THE STEERING
FLOW IN A SOUTHWEST DIRECTION OVER SOUTH FLORIDA THROUGH WEDNESDAY
ALONG WITH TROPICAL MOISTURE WORKING INTO THE AREA FROM THE
FLORIDA STRAITS. SO SCATTERED AFTERNOON AND EVENING STORMS ARE
POSSIBLE ON TUESDAY INTO WEDNESDAY MAINLY OVER THE INTERIOR AND
EAST COAST METRO AREAS.

THE RELATIVE HUMIDITIES WILL REMAIN ABOVE 35 PERCENT THIS AFTERNOON
THROUGH WEDNESDAY OVER SOUTH FLORIDA. AT THE SAME TIME...THE
DISPERSION INDEX WILL BE IN THE 40S TO 50S OVER THE AREA TUESDAY
AND WEDNESDAY...AND BELOW 5 TONIGHT AND AGAIN TUESDAY NIGHT. THIS
MEANS THAT THE DISPERSION WILL BE FAIR TO GOOD OVER SOUTH FLORIDA
DURING THE DAYS HOURS...AND VERY POOR OVER SOUTH FLORIDA DURING
THE NIGHT HOURS.

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  75  88  74  90 / 40 50 50 40
FORT LAUDERDALE  77  89  76  91 / 40 20 40 40
MIAMI            77  89  76  90 / 30 20 20 40
NAPLES           74  87  73  86 / 20 20 20 30

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&

DISCUSSION/MARINE/FIRE...85/AG
AVIATION/RADAR...54/BNB
Hazardous weather outlook, May 28, 9:06 AM EDT, 6 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA...UPDATED
NATIONAL WEATHER SERVICE MIAMI FL
906 AM EDT MON MAY 28 2012

AMZ610-630-FLZ063-066>075-168-172>174-290200-
LAKE OKEECHOBEE-BISCAYNE BAY-GLADES-HENDRY-INLAND PALM BEACH-
METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER-INLAND BROWARD-
METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE-MAINLAND MONROE-
COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI DADE-
FAR SOUTH MIAMI DADE-
906 AM EDT MON MAY 28 2012

...STRONG TO EVEN SEVERE STORMS AROUND LAKE OKEECHOBEE AND PALM BEACH COUNTY TODAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS: SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED
TO DEVELOP THIS AFTERNOON INTO EARLY THIS EVENING MAINLY OVER THE
NORTHERN AREAS OF SOUTH FLORIDA. SOME OF THE STORMS COULD BECOME
STRONG TO EVEN SEVERE WITH FREQUENT LIGHTNING STRIKES, GUSTY
WINDS, HAIL AND HEAVY DOWNPOURS.

WIND: THE STRONGEST THUNDERSTORMS WILL BE CAPABLE OF PRODUCING
WIND GUSTS OF 50 TO 60 MPH THIS AFTERNOON AND EARLY THIS EVENING
MAINLY OVER LAKE OKEECHOBEE AND PALM BEACH COUNTY.

HAIL: THE STRONGEST THUNDERSTORMS WILL BE CAPABLE OF PRODUCING
HAIL UP TO QUARTER SIZE MAINLY OVER LAKE OKEECHOBEE AND PALM BEACH
COUNTY.

RIP CURRENTS: SOUTHWEST WINDS AROUND 10 MPH WILL LEAD TO A SLIGHT
RISK OF RIP CURRENTS ALONG THE GULF COAST BEACHES.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE EACH DAY
WITH THE MAIN RISK BEING LIGHTNING STRIKES, GUSTY WINDS, SMALL
HAIL AND HEAVY DOWNPOURS.

.SPOTTER INFORMATION STATEMENT...

WIDESPREAD SPOTTER ACTIVATION IS NOT ANTICIPATED, HOWEVER
INDIVIDUAL SPOTTERS ARE ENCOURAGED TO REPORT HIGH WIND, HAIL AND
FLOODING TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
MIAMI.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

BAXTER

In the hours before

Special weather statement, May 28, 2:53 PM EDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
253 PM EDT MON MAY 28 2012

FLZ067-068-168-281945-
COASTAL PALM BEACH COUNTY FL INLAND PALM BEACH COUNTY FL METRO PALM
BEACH COUNTY FL
253 PM EDT MON MAY 28 2012

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  CENTRAL AND NORTHERN PALM BEACH COUNTY

* UNTIL 345 PM EDT

* AT 251 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES
  NORTHWEST OF NORTH COUNTY AIRPORT TO 5 MILES NORTHWEST OF
  LOXAHATCHEE NATIONAL WILDLIFE REFUGE...AND MOVING NORTHEAST AT 10
  MPH.

* THE LINE OF STORMS WILL AFFECT...
  WELLINGTON...
  ROYAL PALM BEACH...
  NORTH COUNTY AIRPORT...
  GOLDEN LAKES...
  AND SURROUNDING COMMUNITIES.

THE PRIMARY IMPACTS WILL BE GUSTY WINDS OF 45 TO 55 MPH. THESE WINDS
CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED
SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM
PASSES.

ALSO...DEVELOPING IN AN ENVIRONMENT FAVORABLE FOR FUNNEL CLOUDS.

RESIDENTS NEAR THE PATH OF SHOULD REMAIN ON THE ALERT FOR ADDITIONAL
STATEMENTS AND POSSIBLE WARNINGS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

LAT...LON 2654 8010 2649 8045 2696 8046 2696 8009
TIME...MOT...LOC 1852Z 238DEG 8KT 2698 8030 2653 8030

BAXTER
Special weather statement, May 28, 3:21 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
321 PM EDT MON MAY 28 2012

FLZ066-067-070-071-282000-
HENDRY FL INLAND BROWARD COUNTY FL INLAND COLLIER COUNTY FL INLAND
PALM BEACH COUNTY FL
321 PM EDT MON MAY 28 2012

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  EXTREME NORTHWESTERN BROWARD COUNTY
  EXTREME SOUTHWESTERN PALM BEACH COUNTY
  SOUTHEASTERN HENDRY COUNTY
  EXTREME EAST CENTRAL COLLIER COUNTY

* UNTIL 400 PM EDT

* AT 317 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM 4 MILES NORTH OF BIG CYPRESS SEMINOLE INDIAN
  RESERVATION...AND MOVING NORTH AT 20 MPH.

* THE STORM WILL AFFECT...
  RURAL EASTERN HENDRY COUNTY
  RURAL WESTERN PALM BEACH COUNTY
  AND SURROUNDING COMMUNITIES.

FREQUENT LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...SMALL
HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE.
LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES
AND OPEN SHELTERS OFFER NO PROTECTION. THESE WINDS CAN DOWN SMALL
TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS.
SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.

LAT...LON 2660 8121 2660 8084 2625 8086 2627 8113
TIME...MOT...LOC 1921Z 197DEG 19KT 2638 8094

MJB
Special weather statement, May 28, 3:23 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
323 PM EDT MON MAY 28 2012

FLZ067-068-071-072-282015-
INLAND BROWARD COUNTY FL INLAND PALM BEACH COUNTY FL METRO BROWARD
COUNTY FL METRO PALM BEACH COUNTY FL
323 PM EDT MON MAY 28 2012

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  NORTH CENTRAL BROWARD COUNTY
  SOUTH CENTRAL PALM BEACH COUNTY

* UNTIL 415 PM EDT

* AT 321 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM 8 MILES WEST OF CORAL SPRINGS...AND MOVING
  NORTH AT 20 MPH.

* THE STORM WILL AFFECT...
  CORAL SPRINGS...
  PARKLAND...
  LOXAHATCHEE NATIONAL WILDLIFE REFUGE...
  AND SURROUNDING COMMUNITIES.

OCCASIONAL TO FREQUENT LIGHTNING...GUSTY WINDS FROM 45 TO 55
MPH...SMALL HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE
POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN
FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE WINDS
CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED
SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM
PASSES.

LAT...LON 2657 8046 2657 8013 2618 8030 2619 8047
TIME...MOT...LOC 1923Z 197DEG 19KT 2627 8039

MJB
Special weather statement, May 28, 3:30 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
330 PM EDT MON MAY 28 2012

FLZ067-282000-
INLAND PALM BEACH COUNTY FL
330 PM EDT MON MAY 28 2012

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  WEST CENTRAL PALM BEACH COUNTY

* UNTIL 400 PM EDT

* AT 326 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM 11 MILES SOUTHWEST OF LION COUNTRY SAFARI...AND
  MOVING NORTH AT 20 TO 30 MPH.

* THE STORM WILL AFFECT...
  RURAL CENTRAL PALM BEACH COUNTY
  AND SURROUNDING COMMUNITIES.

OCCASIONAL TO FREQUENT LIGHTNING...GUSTY WINDS FROM 45 TO 55
MPH...UP TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A
COMBINATION OF THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE
WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO
PROTECTION. THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND
BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING
UNTIL THE STORM PASSES.

LAT...LON 2679 8058 2678 8037 2654 8042 2655 8054
TIME...MOT...LOC 1930Z 179DEG 25KT 2663 8048

MJB
Special weather statement, May 28, 3:48 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
348 PM EDT MON MAY 28 2012

FLZ067-068-168-282030-
COASTAL PALM BEACH COUNTY FL INLAND PALM BEACH COUNTY FL METRO PALM
BEACH COUNTY FL
348 PM EDT MON MAY 28 2012

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  CENTRAL PALM BEACH COUNTY

* UNTIL 430 PM EDT

* AT 343 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM NEAR LION COUNTRY SAFARI...AND MOVING NORTH AT
  20 MPH.

* THE STORM WILL AFFECT...
  LION COUNTRY SAFARI...
  ROYAL PALM BEACH...
  NORTH COUNTY AIRPORT...
  AND SURROUNDING COMMUNITIES.

FREQUENT LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP TO
NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE
ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN
FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE WINDS
CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED
SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM
PASSES.

LAT...LON 2696 8040 2691 8011 2659 8022 2663 8042
TIME...MOT...LOC 1948Z 195DEG 19KT 2671 8036

MJB

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 28, 2:53 PM EDTSpecial Weather StatementMFLPalm Beach52 min
May 28, 3:21 PM EDTSpecial Weather StatementMFLHendry39 min
May 28, 3:23 PM EDTSpecial Weather StatementMFLBroward52 min
May 28, 3:30 PM EDTSpecial Weather StatementMFLPalm Beach30 min
May 28, 3:48 PM EDTSpecial Weather StatementMFLPalm Beach42 min
May 28, 4:08 PM EDTSpecial Weather StatementMFLBroward52 min
May 28, 4:35 PM EDTSevere Thunderstorm WarningMFLPalm Beach55 min
May 28, 4:42 PM EDTSevere Thunderstorm WarningMFLBroward, Palm Beach48 min
May 28, 5:30 PM EDTSevere Thunderstorm WarningMFLBroward, Miami-Dade, Palm Beach90 min
May 28, 6:12 PM EDTSpecial Marine WarningMFL93 min

Nearby

Severe Thunderstorm Warnings in Florida, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.